All Journal Entries Journals

shot of steroids

Aug 21, 2008 - 1 comments

I had a shot of steroids last week for horrible left sided face pain.. it took a while but it really helped... I mean really,,, woke up and it was GONE!!!!!  this is the weirdest thing ever for me.. the pain was so very excruciating and for the shot to help so fast just has me in AWw

I also felt better this past weekend then I've had in YEARS,,,,,, I cleaned my house changed sheets did ALL laundry.. Made dinner,,,, and NO take-out... Even my husband was shocked... My pain was sooooooooo much better.  OK so that was approx 5 days ago now.. and starting yesterday started to feel bad again.. I mean the way I felt the first of last week,,, just no energy,,, pushing pushing pushing myself to keep up with everything,, at work I was just standing holding a chart waiting to call back a pt.. I felt this EXTREME SHOCKING feeling starting in my pelvic area quickly moving its way up my spine,, I almost fell,, it was like an electric shock, scared me to death not to mention the girl standing next to me.. lol
but it was gone so quickly, so strange,, so another symptom to add to my list.

So i'm wondering if in fact I have MS and hopefully I'll find out at Vanderbilt In Sept.... is this what they give for MS,,, steroids??  I honestly haven't read much about DMD's just because I haven't gotten that far yet... Steroids scare me in allot of ways... but if they help like they did for my face pain.  I'm all for it.   because it didn't only help the face pain it helped my leg numbness. my chronic pain, my fatigue,, even though it's now coming back it was sooooooo nice to have those few days.  
anyone reading this will you please give me your opinion on this?
thank you so much
Ray:)

Comments
Post a Comment
428506 tn?1296560999
by wonko, Aug 21, 2008
Hi Ray,  I'm glad the shot had so many benefits for you.  I'll hedge the rest of my remarks by noting that I have no medical training, this is just what I've read and can pass on.  I've never had a steroid shot, but I am finishing up a course of oral steroids now.  First, while steroids may relieve symptoms, they will not actually stop or shorten the underlying damage of a flair.  I know in the specific case of ON, steroids can only speed up recovery, they don't allow you to recover more vision than without, and I think this is true in general.  They can speed up your body's recovery from a flair, but they can not repair damage.  I know it is also true that they can be less effective over time, and that is why it can be difficult to decide when to use them.  Also they are hard on the body, in particular I think they can leach potassium out of your bones.  

So, I think the deal is that yes, they can bail you out if your symptoms are really bad, such as the pain you were having in your face (which sounds just awful, by the way!).  They can help for a faster recovery, but not necessarily a better recovery, and you need to be careful to not overuse them, and to be careful of your diet and nutrition while you do take them.  And yeah, that extra energy???  Awesome.  

Hope this helps a tiny bit, I know your situation right now is really stressful.  Take care, and hopefully others with more info can come and fill in blanks that I left.  Quix had a long post on steroids not too long ago, have you searched the forum?


Post a Comment